Alert archive / Maryland / Flash Flood Warnings in 2009

Flash Flood Warning 39, NWS Baltimore/Washington

August 28, 2009Harford County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 28, 2009, 1:01 AM EDT for Harford County, Maryland. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2009, 1:01 AM EDT (05:01 UTC)
Expired
Aug 28, 2009, 5:00 AM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Harford County, MD

The radar

The Dover AFB radar (KDOX), 97 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 1:30 AM EDTFLASH FLOODAberdeen, MDINTERSECTION OF US 40 AND ROUTE 7 FLOODED. 3 PEOPLE RESCUED AND 2 CARS PULLED FROM THE WATER.
Aug 28, 1:35 AM EDTFLASH FLOOD3 Sw Aberdeen, MDRT 159 IN VICINITY OF CRANBERRY RD CLOSED DUE TO SWIFT WATER OVER ROADWAY
Aug 28, 1:45 AM EDTFLASH FLOODBelcamp, MDWATER WAS FLOWING OVER ROADWAY. INTERSECTION OF US 40 AND ROUTE 543.
Aug 28, 2:15 AM EDTFLASH FLOODAbingdon, MDRT 7 NEAR ABINGDON ROAD CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 280501
FFWLWX
MDC025-280900-
/O.NEW.KLWX.FF.W.0039.090828T0501Z-090828T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
101 AM EDT FRI AUG 28 2009

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARFORD COUNTY IN NORTHERN MARYLAND

* UNTIL 500 AM EDT

* AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR PERRYMAN...OR 6 MILES SOUTH
  OF ABERDEEN...MOVING EAST AT 5 MPH. OTHER THUNDERSTORMS WITH HEAVY 
RAIN WERE MOVING INTO WESTERN PARTS OF HARFORD COUNTY.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ABERDEEN...BEL AIR...FALLSTON...HAVRE DE GRACE...PERRYMAN
  AND PLEASANT HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR ESTIMATES THAT AMOUNTS OF UP TO 2 INCHES HAVE FALLEN SINCE 
1000 PM EDT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3940 7616 3934 7622 3937 7626 3940 7626
      3938 7627 3932 7625 3932 7627 3936 7633
      3938 7631 3940 7637 3946 7639 3955 7654
      3971 7623 3956 7608 3950 7611 3948 7606
      3945 7605

$$
SBK
1 follow-up statement
000 
WGUS71 KLWX 280729
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 AM EDT FRI AUG 28 2009

MDC025-280900-
/O.CON.KLWX.FF.W.0039.000000T0000Z-090828T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-
329 AM EDT FRI AUG 28 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
HARFORD COUNTY...

AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY 
RAINFALL MOVING INTO THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT 
HILLS...HAVRE DE GRACE...FALLSTON...BEL AIR AND ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE OCCURRED OVER PORTIONS OF THE 
WARNED AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3940 7616 3934 7622 3937 7626 3940 7626
      3938 7627 3932 7625 3932 7627 3936 7633
      3938 7631 3940 7637 3946 7639 3955 7654
      3971 7623 3956 7608 3950 7611 3948 7606
      3945 7605

$$
SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:47 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 27, 10:47 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 PM EDT THU AUG 27 2009

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST NORTH OF THE AREA WILL REMAIN IN
PLACE THROUGH FRIDAY. TROPICAL STORM DANNY SHOULD REMAIN OFFSHORE.
MEANWHILE...AN UPPER LEVEL DISTURBANCE WILL TRACK UP THE EASTERN
SEABOARD...PROVIDING UNSETTLED CONDITIONS LATE FRIDAY INTO
SATURDAY. A COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT OR
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

...UPDATE TO INCREASE WIND SPEEDS OVER THE MARINE WATERS...
CURRENT ANALYSIS SHOWS A STATIONARY FRONT LOCATED NEAR THE MASON
DIXON LINE. AN INVERTED TROUGH DOES EXTEND THROUGH NORTHERN AND
CENTRAL VIRGINIA INTO THE CAROLINAS WHILE AN UPPER-LEVEL LOW
CONTINUES TO SPIN OVER THE GULF COAST STATES. A MID-LEVEL RIDGE OF
HIGH PRESSURE IS OVER THE REGION THIS EVENING IS WEAKENING.

THE STATIONARY FRONT WILL REMAIN NEAR THE MASON DIXON LINE OVERNIGHT
WHILE THE INVERTED TROUGH REMAINS DRAPED ACROSS NORTHERN AND CENTRAL
VIRGINIA. THE UPPER-LEVEL LOW OVER THE GULF COAST STATES WILL SLOWLY
LIFT NORTH OVERNIGHT ALLOWING FOR THE MID-LEVEL RIDGE CURRENTLY IN
PLACE TO WEAKEN. THE FLOW AT THE LOW AND MID-LEVELS OF THE
ATMOSPHERE WILL BACK TO THE SOUTHWEST ALLOWING FOR PLENTY OF
MOISTURE TO STREAM INTO THE REGION OVERNIGHT. DESPITE THE LOSS OF
DAYTIME HEATING...THE COMBINATION OF INCREASING MOISTURE AND THESE
TWO BOUNDARIES WILL LEAD TO ISOLATED/SCATTERED CONVECTION OVERNIGHT.
THE BEST CHANCE WILL BE ACROSS THE NORTH-CENTRAL AND NORTHEASTERN
MARYLAND WHERE ISENTROPIC LIFT MAY PLAY A ROLE.

MIN TEMPS WILL RANGE FROM THE UPPER 50S IN PORTIONS OF THE POTOMAC
HIGHLANDS TO THE LOWER 70S IN WASHINGTON AND BALTIMORE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
MOISTURE WILL BE ON THE INCREASE FRI WITH SLY FLOW AHEAD OF SERN
SHORTWAVE TROUGH ADVECTING TROPICAL MOISTURE FROM DANNY NWD. WILL
HAVE TO MONITOR THE POTENTIAL FOR A PREDECESSOR RAINFALL EVENT
/PRE/ AHEAD OF DANNY FRI. THE HIGHEST POTENTIAL FOR A PRE MIGHT BE
N OF THE AREA WHERE THE BEST UPPER DIV IN RIGHT ENTRANCE REGION OF
ULJ AND BEST LL FRONTOGENETICAL FORCING EXISTS. HOWEVER...THE
SETUP WILL STILL BE FAVORABLE FOR A PRE WITH WEAK SFC BOUNDARY
SLOWLY LIFTING NWD AND PWAT/LL THETA-E RIDGE AXIS CENTERED THRU
THE AREA WHILE H7 CONFLUENCE BETWEEN UPSTREAM TROUGH AND
DOWNSTREAM RIDGING N OF DANNY EVOLVES OVER THE MID ATLANTIC
STATES. ATTM...WENT ABOVE HPC QPF BUT ONLY HAVE QPF AMTS AROUND
ONE THIRD TO TWO THIRDS OF AN INCH (HIGHEST NWD). WILL HAVE TO
MONITOR THE POTENTIAL FOR LOCALIZED HEAVIER RAINFALL FRI AFT WITH
PWATS APPROACHING 2 INCHES. THE EVENT IS STILL 24 HRS OUT AND
CONFIDENCE IS NOT HIGH ENOUGH TO CONSIDER ISSUING ANY TYPE OF
FLOOD/FLASH FLOOD WATCH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
OFFICIAL TPC FCST ATTM KEEPS DANNY E OF CWFA. HWVR...THAT DOES NOT
MEAN FRI NGT-SAT WL BE RAIN-FREE EITHER. WATER VAPOR LOOP CLEARLY
DEPICTS LOPRES CIRCULATION INVOF LA. GFS HAS THIS AREA BETTER
PEGGED...AND IT/LL BE CROSSING CWFA FRI NGT. AS DISCUSSED IN SHORT
TERM SXN...AREA W/IN THTE RDG...W/ HIGH PWAT VALUES /NEAR 2 IN/...SO
XPCT SOME HVY RAINERS. THINK THE THREAT WL DIMINISH SOMEWHAT OVNGT
AS VORT TRACKS INTO THE NERN CONUS. HWVR...THE SOUPY AMS WONT BE
GOING ANYWHERE...AND LURKING MESO BNDRYS SUGGEST SHRA/FEW
TSRA...SOME W/ MDT TO LCL HVY RA...WL LINGER INTO SAT.

BY SAT...SPCLY THE AFTN...WE WL BE IN THE SUBSIDENT RGN IN THE WAKE
OF THE TROPICAL CYCLONE. PWAT VALUES SHUD BE DROPPING THRU DAY...
SPCLY ON THE PREFERRED GFS /ITS HNDLG TRPCL FEATURES MUCH CLSR TO
OFFICIAL FCST/. AN UPR LOW AND ATTENDANT CDFNT CAUGHT UP IN THE
TRAFFIC JAM WL SWING THRU EITHER SAT PM OR SUNDAY. SO...WON/T BE
STRIPPING POPS FM THE FCST THRU THE WKND. BUT...SOURCE WL BE DIFF
/LESS HUMID/ SO WL BE CHGG FM MDT PCPN RATES TO CHC LGT SHRA/TSRA
FOR SAT NGT-SUN.

SOME PRETTY BIG DEPARTURES BTWN MAV/MET MOS. WHILE PREFER GFS...FEEL
A LTL UNCOMFORTABLE W/ ITS NEARLY DRY FCST...DESPITE AGREEMENT FM
SREFS. SOUGHT MIDDLE GRND SAT. POPS SAT NGT QUITE COMPARABLE TO SREF
VALUES. KEPT A STRONG CONTRIBUTION FM CONTINUITY FOR SUN. IN REGARD
TO TEMPS...HV BUMPED UP MAXT SAT A FEW AS DONT FORSEE A DAYLONG
WASHOUT. BETTER AGREEMENT ON MIN-T...AND BLEND OF MOS/PRVS GNLY
ACCEPTED.

XTNDD...SPRAWLING HIPRES FM CNTRL CNDA BUILDS ACRS EAST COAST.
CONSIDERING SOURCE RGN AND TIME OF YR...TEMPS WL BE PLEASANT TO
REFRESHING. MIN-T IN PARTICULAR WL BE NOTABLE...AS SOME MTN VLYS MAY
DIP INTO THE 40S A FEW MRNGS.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED LATE THIS EVENING ACROSS THE TERMINALS.
INCREASING AMOUNTS OF LOW-LEVEL MOISTURE MAY LEAD TO A BROKEN STRATO
CU DECK NEAR 1KFT TOWARDS MORNING...ESPECIALLY ACROSS KBWI AND KMTN.
MVFR VSBYS ARE ALSO POSSIBLE AS WELL. ISOLATED TO SCATTERED
CONVECTION IS EXPECTED LATE THIS EVENING AND OVERNIGHT DUE TO A
TROUGH OF LOW PRESSURE NEAR THE TERMINALS. THE BEST CHANCE FOR
CONVECTION WILL LIKELY BE ACROSS KBWI AND KMTN OVERNIGHT. PRECIP
WILL BECOME WIDESPREAD FRI WITH THE APPROACH OF AN UPPER SHORTWAVE
TROUGH AND TS DANNY. ADDED A CB GROUP STARTING 18Z FRI WITH DAYTIME
DESTABILIZATION.

UNSTTLD CONDS FRI NGT-SAT AS AN UPR LVL DISTURBANCE /NOT DANNY...SEE
LTST TPC FCSTS FOR ITS FCST/ TRACKS UP ERN SEABOARD. THE VORT ITSELF
WL BE A BIGGER PLAYER FRI NGT. XPCT NMRS SHRA/SCT TSRA IN ASSOC W/
IT...PRODUCING FLGT RESTRICTIONS /WIDESPREAD MVFR-LVL IFR/. EVEN
AFTR SHRA DIMINISH SLGTLY... LOW CLDS/FOG CUD TAKE ITS PLACE...
KEEPING RESTRICTIONS.

SCT TSRA SHUD CONT MIDDAY SAT-SUN...TIL CDFNT CLEARS AREA.
RESTRICTIONS SHUDNT BE AS PERVASIVE...BUT MVFR W/IN STORMS
REASONABLE.

VFR MON-TUE.

&&

.MARINE...
EAST-SOUTHEAST WINDS HAVE INCREASED TO AROUND 15 KNOTS LATE THIS
EVENING DUE TO A STRENGTHENING PRESSURE GRADIENT BETWEEN HIGHER
PRESSURES OVER THE ATLANTIC AND A PRESSURE TROUGH TO THE WEST.
HAVE UPDATED THE FORECAST TO INCREASE WIND SPEEDS OVERNIGHT.
HOWEVER...WILL CONTINUE TO CAP WIND GUSTS AROUND 15 KT FOR NOW
SINCE THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN A BIT OVERNIGHT.
ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE
OVERNIGHT AS MOISTURE CREEPS UP FROM THE SOUTH. AS TS DANNY MOVES
NWD...APPROACHING THE CAROLINAS ON FRI...THE PRES GRADIENT WILL
INCREASE AGAIN ACROSS THE MID ATLANTIC ALLOWING FOR AN EASTERLY
FLOW TO INCREASE AS WELL. WILL CONTINUE TO CAP WIND GUSTS AT 15
KNOTS FOR FRIDAY SINCE THE STRONGEST PRESSURE GRADIENT WILL LIKELY
REMAIN WELL TO OUR SOUTH.

DANNY SHUD REMAIN OFFSHORE...PER LTST TPC FCSTS. HWVR...ITS P-GRAD
MAY BE RESPONSIBLE FOR SCA FRI NGT INTO SAT. FURTHER...HUMID AMS AND
AN UPR LVL DISTURBANCE LKLY TO LEAD TO NMRS SHRA/TSRA SAME TIME
PD...SOME W/ MDT-HVY RAIN. SMW/S PSBL AS WELL THRU SAT. WNDS WL BE
BACKING FM SE TO E FRI NGT...TO N AND THEN SW SAT AS TRPCL LOW
DEPARTS AND CDFNT APPCHS...AND FINALLY TO W IN THE WAKE OF THE
CDFNT. IT REMAINS TO BE SEEN EXACTLY HOW QUICKLY CDFNT WL DEPART
WATERS THO.

&&

.TIDES/COASTAL FLOODING...
WATER LVLS PRETTY MUCH ON TARGET W/ ASTRONOMICAL FCSTS ATTM. WL
EXPERIENCE A PD OF ELY WNDS AS DANNY HEADS UP THE CST. HWVR...PD
WONT BE PROLONGED OR STRONG. ANY DEPARTURE SHUD BE AOB 1 FT...WHICH
PROGGED NRML TIDES CAN EASILY WITHSTAND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...HTS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...HTS
AVIATION...JRK/HTS
MARINE...JRK/HTS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 27, 9:58 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EDT THU AUG 27 2009

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
958 PM EDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE ALONG THE GULF COAST WILL MOVE TO THE
NORTH...CROSSING THE AREA FRIDAY AFTERNOON AND EVENING. WITH
PLENTY OF MOISTURE AVAILABLE...PERIODS OF MODERATE TO HEAVY RAIN
WILL BE POSSIBLE.

TROPICAL STORM DANNY IS FORECAST TO TRACK NORTH-NORTHEAST OFF THE
MID ATLANTIC COAST LATE FRIDAY NIGHT INTO SATURDAY. WHILE THE
LATEST NATIONAL HURRICANE CENTER FORECAST KEEPS DANNY OFFSHORE...
COASTAL RESIDENTS SHOULD MONITOR LATER FORECASTS FOR TRACK
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-281000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
958 PM EDT THU AUG 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE ALONG THE GULF COAST WILL MOVE TO THE
NORTH...CROSSING THE AREA FRIDAY AFTERNOON AND EVENING. WITH
PLENTY OF MOISTURE AVAILABLE...PERIODS OF MODERATE TO HEAVY RAIN
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 27, 10:14 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 PM EDT THU AUG 27 2009

MDZ009-VAZ042-053-280330-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
1014 PM EDT THU AUG 27 2009

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...

AT 1014 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF LEESBURG TO 4 MILES SOUTHWEST OF
ASHBURN...MOVING EAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
BELMONT...ASHBURN...STERLING...OAK GROVE...STERLING PARK...
COUNTRYSIDE...POOLESVILLE...DICKERSON...BEALLSVILLE AND BARNESVILLE.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

BAJ
Special weather statement, Aug 27, 10:34 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 PM EDT THU AUG 27 2009

MDZ005-006-010-011-280345-
CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-SOUTHERN BALTIMORE MD-
1034 PM EDT THU AUG 27 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
HOWARD AND SOUTHERN BALTIMORE COUNTIES...

AT 1034 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF HAMPSTEAD TO 3 MILES EAST OF
WEST FRIENDSHIP...MOVING NORTHEAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
HAMPSTEAD...WOODSTOCK...GREENMOUNT...UPPERCO...GRANITE...BORING...
REISTERSTOWN...GLYNDON...DANIELS AND RANDALLSTOWN.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

HEAVY DOWNPOURS TO REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

BAJ
Special weather statement, Aug 27, 11:47 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1147 PM EDT THU AUG 27 2009

MDZ004>006-009>011-280445-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY
MD-SOUTHERN BALTIMORE MD-
1147 PM EDT THU AUG 27 2009

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
FREDERICK...HOWARD...MONTGOMERY AND SOUTHERN BALTIMORE COUNTIES...

AT 1147 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FRIENDSHIP TO 2 MILES WEST OF ROXBURY MILLS TO
OLNEY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE MOUNT
AIRY...SYKESVILLE...COLUMBIA...ELLICOTT CITY...ELDERSBURG...
OAKLAND...RANDALLSTOWN...GAMBER AND MILFORD MILL.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

BAJ
Special weather statement, Aug 27, 11:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 PM EDT THU AUG 27 2009

MDZ005-280545-
CARROLL MD-
1152 PM EDT THU AUG 27 2009

...HEAVY RAINFALL TO AFFECT CARROLL COUNTY...

AT 1144 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS MOVING NORTHEASTWARD INTO CARROLL COUNTY. RAINFALL
TOTALS SO THIS EVENING ACROSS PORTIONS OF SOUTHERN CARROLL COUNTY
HAVE RANGED FROM ONE TO TWO INCHES...AND AN ADDITIONAL INCH OF RAIN
IS POSSIBLE THROUGH 130 AM EDT. THIS WILL CAUSE SMALL STREAMS TO
RISE TO NEAR BANKFUL...AND AREA ROADWAYS TO EXPERIENCE PONDING OF
WATER.

AREAS IN AND NEAR PINEY RUN AND PINEY BRANCH WILL EXPERIENCE THE
HIGHEST RAINFALL AMOUNTS OVER THE NEXT COUPLE OF HOURS. ADDITIONAL
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
WOODBINE...SYKESVILLE...WINFIELD...AND CARROLLTOWNE.

IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL LIKELY
CONTINUE ACROSS THIS AREA. HEAVY DOWNPOURS MAY REDUCE VISIBILITY
BELOW A MILE. MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT.

SBK
Special weather statement, Aug 28, 12:43 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1243 AM EDT FRI AUG 28 2009

MDZ006-007-010-011-280600-
NORTHERN BALTIMORE MD-HOWARD MD-HARFORD MD-SOUTHERN BALTIMORE MD-
1243 AM EDT FRI AUG 28 2009

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HOWARD...
HARFORD AND SOUTHERN BALTIMORE COUNTIES...

AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM UPPERCO TO COCKEYSVILLE TO COLUMBIA...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
RIDERWOOD...ILCHESTER...HUNT VALLEY...TIMONIUM...ELKRIDGE...SPARKS...
RUXTON...PIMLICO...JACKSONVILLE AND GLENCOE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

VERY HEAVY DOWNPOURS TO REDUCE VISIBILITY BELOW A MILE AND CAUSE
PONDING OF WATER ON ROADWAYS.

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:12 AM EDTFlash Flood WarningLWXCarroll4 hr
Aug 28, 12:29 AM EDTFlash Flood WarningLWXBaltimore4 hr
Aug 28, 5:00 AM EDTFlash Flood WarningLWXHarford77 min
Aug 28, 5:50 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Carroll, Frederick, Prince George's, City of Baltimore22 hr
Aug 28, 12:13 PM EDTSevere Thunderstorm WarningLWXPrince George's47 min
Aug 28, 1:29 PM EDTFlash Flood WarningLWXHarford103 min
Aug 28, 1:47 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery103 min

Nearby

Flash Flood Warnings in Maryland, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.